MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 GlidePath; Dialysis Catheter

C.R. BARD, INC. (BASD) -3006260740 GlidePath; Dialysis Catheter
Catalog Number 5393230
Medical Device Problem Codes Fracture (1260); Material Separation (1562); Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2026, a patient underwent a catheter placement procedure using the glidepath hemodialysis catheter.During the procedure, the stiffener broke off inside the patient over the guidewire.The physician retrieved the broken piece using a snare.The current status of the patient is unknown.
 
Event or Problem Description
On (b)(6), 2026, a 66-year-old patient underwent a catheter placement procedure through right internal jugular vein using the glidepath hemodialysis catheter.During the procedure, the stiffener broke off inside the patient over the guidewire.It was further reported that, during insertion of the new glidepath catheter and stiffener into the venous circulation, the device would not advance completely into the patient.Due to extreme resistance encountered during advancement, further advancement was stopped.The physician subsequently retrieved the broken stiffener fragment using a snare.The catheter and stiffener had only been advanced to the cavoatrial junction; therefore, it was presumed that the section of the wire distal to the atrium still contained the remaining stiffener.The patient is stable and no reported patient injury.
 
Additional Manufacturer Narrative
H11: based on the additional follow-up information, it was determined that the allegation involved the pieces of the stiffener were so thinned out from deformation of the plastic during retraction, the stiffener could not be identified as separate from the guidewire on imaging.The catheter and stiffener had only been advanced to the cavoatrial junction, so it was presumed that the portion of the wire below the atrium did contain remaining stiffener.As the allegation of a foreign body remaining in the patient could not be verified, the foreign body code was removed.The file was reassessed for reportability and determined to be reportable as malfunction.Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this lot.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.The investigation is inconclusive for the reported stiffener farcture, material separation, physical resistance/sticking and failure to advance issues as no objective evidence was provided for review.A definitive root cause could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H.4.Device manufacture date: unknown b1, b5, g3, h1, h6 (patient, device, method, result, conclusion) section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
GlidePath
Common Device Name
Dialysis Catheter
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
Bard Reynosa S.A. de C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
michael gaffney
800 w. rio salado pkwy
tempe, AZ 85281
+1(480)303-2689
MDR Report Key25404066
Report Number3006260740-2026-03921
Device Sequence Number10302433
Product Code MSD
UDI-Device Identifier00801741012181
UDI-Public(01)00801741012181(17)270731(10)REKW1214
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K051748
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5393230
Device Lot NumberREKW1214
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2026
Supplement Date Received by Manufacturer09/15/2026
Initial Report FDA Received Date06/05/2026
Supplement Report FDA Received Date09/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexUnknown
Patient Weight196 LB